# SDR B3OR20040712

- Difficulty date: July 7, 2004
- Submitted: July 12, 2004
- Operation: General aviation
- Aircraft: N5204X
- Make and model: Snias AS350B2
- Aircraft serial: 3099
- Aircraft time: 1,510 hours, 3,052 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 1,510 hours, 1,909 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Evaporator
- Part number: 900A4031
- Condition: Cracked
- Location: Air Conditioner
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT WAS OPERATING AC AIR CONDTIONING SYSTEM AND HEARD A NOISE COMMING FROM THE FWD EVAPORATOR UNDER INSTRUMENT PANEL. UPON RETURN TO BASE, MECHANIC VERIFIED THAT THE NOISE WAS COMMING FROM THE FWD EVAPORATOR. THE EVAPORATOR WAS REMOVED AND IT WAS FOUND TO HAVE CRACKS IN THE HOUSING NEAR THE BLOWER ASSEMBLIES. THE CRACKS CAUSED THE BLOWERS TO BE MISALIGNED AND THAT WAS THE SOURCE OF THE NOISE. THE UNIT WAS REPLACED AND THE SYSTEM SERVICED AND OPERATES NORMALLY. THIS OPERATOR HAS REPLACED FOUR (4) SUCH EVAPORATOR ASSEMBLIES IN THE PAST TWO (2) YEARS DUE TO CRACKS OF THIS TYPE. MAYBE THE MANUFACTURER NEEDS TO LOOK INTO A BETTER HOUSING MATERIAL, THE HARD PLASTIC MATERIAL CURRENTLY USED IS NOT TOUGH ENOUGH.
